Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 99, NWS Tulsa, OK

April 30, 2022Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2022, 5:59 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2022, 5:59 AM CDT (10:59 UTC)
Expired
Apr 30, 2022, 6:20 AM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
4.4
Supercell composite
29.4

Open this sounding in Storm Lab

The text

As transmitted.

156 
WUUS54 KTSA 301059
SVRTSA
OKC077-079-301200-
/O.NEW.KTSA.SV.W.0099.220430T1059Z-220430T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
559 AM CDT Sat Apr 30 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Latimer County in southeastern Oklahoma...
  West central Le Flore County in southeastern Oklahoma...

* Until 700 AM CDT.

* At 558 AM CDT, a severe thunderstorm was located near Wilburton,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Wilburton...                      Red Oak...
  Fanshawe...                       Bengal...
  Panola...                         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3489 9534 3502 9528 3502 9477 3476 9481
TIME...MOT...LOC 1058Z 276DEG 22KT 3493 9526 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
584 
WWUS54 KTSA 301120
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
620 AM CDT Sat Apr 30 2022

OKC077-079-301130-
/O.CAN.KTSA.SV.W.0099.000000T0000Z-220430T1200Z/
Latimer OK-Le Flore OK-
620 AM CDT Sat Apr 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER AND WEST
CENTRAL LE FLORE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3489 9534 3502 9528 3502 9477 3476 9481
TIME...MOT...LOC 1120Z 276DEG 22KT 3492 9509 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:44 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 2:44 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
244 AM CDT Sat Apr 30 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 226 AM CDT Sat Apr 30 2022

Convective line associated with the passing cold front will
continue eastward in a gradually weakened state through early
morning. Any renewed convection later in the day is expected to be
east of the forecast area as drier post frontal airmass
overspreads the local area.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 226 AM CDT Sat Apr 30 2022

The next amplified shortwave trough prompts convection across the
High Plains Sunday afternoon and this convection is likely to grow
upscale and spread eastward into the forecast area by late Sunday
night. Strong low level jet and associated upglide atop the
returning warm front should maintain strong to severe storms along with
a corridor of heavy rain across the region Monday. Airmass is
likely to recover quickly in wake of Monday morning convection and
ahead of the system cold front / dryline. Storms are likely to
redevelop along these boundaries later Monday afternoon and spread
eastward through Monday night with a continued risk of severe
weather and localized flooding.

Tuesday through Tuesday night continue to be shown as a lull in
the active pattern. Storm chances increase again Wednesday and
likely in a similar pattern with widespread convection along and
north of the returning warm front. Forecast uncertainty increases
at this range regarding the progression of the associated mid
level wave and sfc features. This will impact location and breadth
of the unstable warm sector, however the forecast of continued
thunderstorm chances remains with the location and magnitude of
any severe and flooding risk refined with later forecasts.

&&

.AVIATION...
(06Z TAFS)
Issued at 1232 AM CDT Sat Apr 30 2022

TSRA along a cold front moving into NE OK will impact all sites
between 06z-12z, with a period of MVFR vsbys/cigs. Gusty south
winds will continue ahead of the front, with winds becoming
westerly once the front passes. Behind the front, a period of MVFR
cigs may linger for a few hours across the AR sites, otherwise
VFR elements will prevail for the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  49  80  60 /   0   0   0  60
FSM   80  53  82  60 /  50   0   0  50
MLC   79  51  81  62 /  20   0   0  60
BVO   75  47  77  56 /   0   0   0  60
FYV   78  49  79  57 /  40   0   0  40
BYV   77  50  77  55 /  30   0   0  30
MKO   76  49  78  59 /  10   0   0  60
MIO   74  48  75  55 /   0   0   0  40
F10   78  50  80  60 /   0   0   0  60
HHW   81  54  82  64 /  50   0  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...23
Hazardous weather outlook, Apr 30, 5:44 AM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
544 AM CDT Sat Apr 30 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
544 AM CDT Sat Apr 30 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
     RISK...Limited.
     AREA...Southeast Oklahoma and West Central Arkansas.
     ONSET...Ongoing.

DISCUSSION...
Thunderstorms along a cold front will continue through the morning.
An isolated strong to marginally severe storm will be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Severe Thunderstorm Potential...High Wind Potential.
      ..Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A highly unsettled weather pattern remains likely for next week.
Conditions will likely support several rounds of showers and storms
with the potential for severe weather and heavy rainfall. The
current forecast suggests Monday and late Wednesday into Thursday
as the favored time frames for the greatest severe weather
coverage and heavy rainfall. Details will continue to be refined
with updated forecasts.  Remain weather aware next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 30, 2:14 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     HAIL             3 S DEPEW               35.77N 96.50W
04/30/2022  U0.75 INCH       CREEK              OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Apr 30, 2:28 AM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
228 AM CDT Sat Apr 30 2022

OKZ061-062-065>068-070-071-300800-
Muskogee OK-Okmulgee OK-Cherokee OK-Rogers OK-Okfuskee OK-Mayes OK-
Wagoner OK-McIntosh OK-
228 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of southeastern Rogers,
northwestern McIntosh, southern Mayes, Wagoner, northwestern
Cherokee, Okmulgee, northwestern Muskogee and southeastern Okfuskee
Counties through 300 AM CDT...

At 227 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Inola to near Bald Hill to 3
miles south of Bearden. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Wagoner...                        Coweta...
Henryetta...                      Fort Gibson...
Chouteau...                       Haskell...
Inola...                          Morris...
Locust Grove...                   Weleetka...
Dewar...                          Okay...
Hulbert...                        Porter...
Schulter...                       Oktaha...
Taft...                           Boynton...

This includes Interstate 40 in Oklahoma between mile markers 221 and
259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3576 9589 3590 9580 3590 9576 3595 9576
      3625 9556 3626 9501 3616 9500 3580 9517
      3523 9589 3523 9598 3529 9598 3529 9644
TIME...MOT...LOC 0727Z 268DEG 36KT 3619 9554 3577 9583 3530 9639

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 30, 3:02 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 AM CDT Sat Apr 30 2022

OKZ062-065>068-070-071-073-300845-
Pittsburg OK-Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-
Mayes OK-Wagoner OK-McIntosh OK-
302 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of McIntosh,
southeastern Mayes, eastern Wagoner, northwestern Cherokee,
northwestern Pittsburg, southeastern Okmulgee, northern Muskogee and
southeastern Okfuskee Counties through 345 AM CDT...

At 301 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Sportsmen Acres Community to 2
miles south of Porter to 2 miles south of Yeager. Movement was east
at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Wagoner...                        Henryetta...
Fort Gibson...                    Checotah...
Weleetka...                       Dewar...
Okay...                           Hulbert...
Porter...                         Oktaha...
Oaks...                           Taft...
Boynton...                        Grayson...
Council Hill...                   Hanna...
Rentiesville...                   Hoffman...

This includes Interstate 40 in Oklahoma between mile markers 235 and
267.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3582 9559 3618 9529 3616 9480 3585 9501
      3503 9596 3504 9609 3509 9606 3515 9598
      3529 9598 3529 9620
TIME...MOT...LOC 0801Z 265DEG 24KT 3616 9526 3583 9551 3511 9633

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 30, 3:54 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
354 AM CDT Sat Apr 30 2022

OKZ073-300930-
Pittsburg OK-
354 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of southern Pittsburg
County through 430 AM CDT...

At 354 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Indianola to 3 miles
northeast of Stuart. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Mcalester...                      Krebs...
Savanna...                        Alderson...
Mcalester Regional Airport...     Haywood...
Blocker...                        Arpelar...
Featherston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3488 9609 3507 9591 3508 9545 3472 9584
      3483 9609
TIME...MOT...LOC 0854Z 299DEG 19KT 3510 9584 3493 9605

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 30, 4:30 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
430 AM CDT Sat Apr 30 2022

OKZ073>075-301015-
Haskell OK-Pittsburg OK-Latimer OK-
430 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of southwestern Haskell,
northwestern Latimer and central Pittsburg Counties through 515 AM
CDT...

At 430 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Arrowhead State Park to 4 miles
west of Mcalester Regional Airport. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Quinton...
Alderson...                       Kinta...
Blocker...                        Robbers Cave State Park...
Mcalester Regional Airport...     Haileyville...
Gowen...                          Dow...
Bache...                          Featherston...
Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3521 9506 3481 9555 3489 9595 3517 9557
TIME...MOT...LOC 0930Z 266DEG 26KT 3515 9554 3491 9586

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 30, 5:51 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
551 AM CDT Sat Apr 30 2022

OKZ073-075-301130-
Pittsburg OK-Latimer OK-
551 AM CDT Sat Apr 30 2022

...Strong thunderstorms will impact portions of southwestern Latimer
and southeastern Pittsburg Counties through 630 AM CDT...

At 551 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Hartshorne to 2 miles
southeast of Blanco. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Hartshorne...                     Higgins...
Gowen...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 9580 3489 9550 3483 9528 3468 9546
      3468 9551 3465 9552
TIME...MOT...LOC 1051Z 266DEG 22KT 3488 9549 3472 9575

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:30 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee60 min
Apr 29, 11:55 PM CDTTornado WarningTSAOsage, Pawnee16 min
Apr 30, 12:09 AM CDTTornado WarningTSAOsage19 min
Apr 30, 12:22 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Washington38 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningTSACraig, Nowata36 min
Apr 30, 12:57 AM CDTSpecial Weather StatementTSANowata, Washington63 min
Apr 30, 12:59 AM CDTSevere Thunderstorm WarningTSACreek46 min
Apr 30, 1:09 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 30, 1:27 AM CDTSpecial Weather StatementTSANowata63 min
Apr 30, 1:30 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee60 min
Apr 30, 1:33 AM CDTSevere Thunderstorm WarningTSACraig, Nowata57 min
Apr 30, 1:36 AM CDTSpecial Weather StatementTSATulsa54 min
Apr 30, 1:45 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner45 min
Apr 30, 2:28 AM CDTSpecial Weather StatementTSAOkmulgee, Wagoner32 min
Apr 30, 3:02 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee43 min
Apr 30, 3:46 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg44 min
Apr 30, 3:54 AM CDTSpecial Weather StatementTSAPittsburg36 min
Apr 30, 4:30 AM CDTSpecial Weather StatementTSAPittsburg45 min
Apr 30, 4:53 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg67 min
Apr 30, 5:51 AM CDTSpecial Weather StatementTSAPittsburg39 min
Apr 30, 6:23 AM CDTSpecial Weather StatementTSALatimer52 min
Apr 30, 7:21 AM CDTSpecial Weather StatementTSAPushmataha24 min
Apr 30, 8:02 AM CDTSpecial Weather StatementTSALeFlore43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.